MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the deployed coil protruded from the target lesion.An embold fibered detachable coil system was selected for use in the inferior mesenteric artery (ima) to treat the abdominal aortic aneurysm.After successfully placing three embold fibered detachable coils of the same size within the ima, there was resistance encountered when the fourth coil was advanced.The fourth coil was attempted to be removed, but the tip of the coil was stuck, and the coil subsequently unraveled.The coil was deployed within the aneurysm, but protruded from the target lesion within the ima into the aorta.A stent graft was placed to complete treatment of the abdominal aortic aneurysm.The procedure was completed, and there were no adverse consequences reported for the patient.
 
Event or Problem Description
It was reported that the deployed coil protruded from the target lesion.An embold fibered detachable coil system was selected for use in the inferior mesenteric artery (ima) to treat the abdominal aortic aneurysm.After successfully placing three embold fibered detachable coils of the same size within the ima, there was resistance encountered when the fourth coil was advanced.The fourth coil was attempted to be removed, but the tip of the coil was stuck, and the coil subsequently unraveled.The coil was deployed within the aneurysm, but protruded from the target lesion within the ima into the aorta.A stent graft was placed to complete treatment of the abdominal aortic aneurysm.The procedure was completed, and there were no adverse consequences reported for the patient.It was further reported that the aneurysm was located around the origin of the ima rather than within the ima.It was also clarified that the resistance that was encountered with the fourth embold was felt during coil deployment rather than during coil advancement.Additional information confirmed that the stent graft fully trapped the unraveled coil within the aneurysm.Finally, all four coils that were placed within the aneurysm successfully embolized the ima.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16818056
Report Number2124215-2023-19905
Device Sequence Number15227797
Product Code KRD
UDI-Device Identifier08714729983613
UDI-Public08714729983613
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0030262945
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown